Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 150, NWS Raleigh, NC

June 30, 2012Alamance County, Guilford County, Orange County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 30, 2012, 10:58 PM EDT for Alamance County, Guilford County, Orange County, North Carolina. It was in force for 62 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2012, 10:58 PM EDT (02:58 UTC)
Expired
Jul 1, 2012, 12:00 AM EDT
In force
62 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Alamance County, NC, Guilford County, NC, Orange County, NC

The radar

The Raleigh/Durham radar (KRAX), 86 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 11:10 PM EDTTSTM WND DMG1 Ne Haw River, NCTREE DOWN AT BASON RD. AND CHRIS ST.
Jun 30, 11:12 PM EDTTSTM WND DMG2 Nne Haw River, NCTREE DOWN AT 2156 BOSWELL RD.
Jun 30, 11:19 PM EDTTSTM WND DMG1 Ese Mebane, NCTREE DOWN AT VICKERS ST. AND S. 8TH ST.
Jun 30, 11:25 PM EDTHAIL 0.751 N Graham, NCHAIL UP TO THE SIZE OF DIMES. WIND NO MORE THAN 15-20 KTS.
Jun 30, 11:26 PM EDTTSTM WND DMG3 Wnw Efland, NCTREE BLOCKING ROAD AT BUCKHORN RD...JUST SOUTH OF INTERSTATE 40.
Jun 30, 11:31 PM EDTHAIL 0.751 E Graham, NCHAIL UP THE SIZE OF DIMES BEGAN AT 1131 PM AND WAS ONGOING AT 1134 PM. LITTLE WIND.
Jun 30, 11:41 PM EDTTSTM WND DMG1 Ne Hillsborough, NCTREE BLOCKING ROAD AT MILLER RD. AND US-70.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1490 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1490 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
2512 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

606 
WUUS52 KRAH 010258
SVRRAH
NCC001-081-135-010400-
/O.NEW.KRAH.SV.W.0150.120701T0258Z-120701T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1058 PM EDT SAT JUN 30 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
  EASTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL MIDNIGHT EDT

* AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ALTAMAHAW...OR 6 MILES SOUTH OF CAMP
  SPRINGS...MOVING SOUTHEAST AT 25 MPH. QUARTER SIZED HAIL AND WINDS
  IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GLEN RAVEN...UNION RIDGE...
  BURLINGTON...
  PLEASANT GROVE...
  HAW RIVER...GRAHAM...
  SWEPSONVILLE...
  MEBANE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3624 7895 3621 7895 3601 7911 3592 7935
      3589 7954 3625 7980 3625 7939
TIME...MOT...LOC 0258Z 302DEG 20KT 3620 7949

$$

77
2 follow-up statements
593 
WWUS52 KRAH 010320
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1120 PM EDT SAT JUN 30 2012

NCC081-010329-
/O.CAN.KRAH.SV.W.0150.000000T0000Z-120701T0400Z/
GUILFORD NC-
1120 PM EDT SAT JUN 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GUILFORD COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF GUILFORD 
COUNTY. THUS... THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 132 AND 138.

LAT...LON 3624 7895 3621 7895 3601 7911 3592 7935
      3591 7945 3595 7954 3625 7953
TIME...MOT...LOC 0319Z 298DEG 39KT 3610 7927

$$

NCC001-135-010400-
/O.CON.KRAH.SV.W.0150.000000T0000Z-120701T0400Z/
ALAMANCE NC-ORANGE NC-
1120 PM EDT SAT JUN 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR NORTHERN ORANGE AND ALAMANCE COUNTIES...

AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
MEBANE...OR 7 MILES NORTHEAST OF GRAHAM...MOVING SOUTHEAST AT 45 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... MEBANE... 
SWEPSONVILLE... EFLAND... SCHLEY AND HILLSBOROUGH.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3624 7895 3621 7895 3601 7911 3592 7935
      3591 7945 3595 7954 3625 7953
TIME...MOT...LOC 0319Z 298DEG 39KT 3610 7927

$$

77
137 
WWUS52 KRAH 010356
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1156 PM EDT SAT JUN 30 2012

NCC001-135-010403-
/O.EXP.KRAH.SV.W.0150.000000T0000Z-120701T0400Z/
ALAMANCE NC-ORANGE NC-
1156 PM EDT SAT JUN 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ORANGE AND ALAMANCE 
COUNTIES EXPIRES AT MIDNIGHT EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED TO THE SOUTH AND EAST 
OF NORTHERN ORANGE AND ALAMANCE COUNTIES. THUS.. THE WARNING WILL BE 
ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3624 7895 3621 7895 3601 7911 3592 7935
      3591 7945 3595 7954 3625 7953
TIME...MOT...LOC 0353Z 298DEG 39KT 3592 7887

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:46 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 30, 9:46 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
946 PM EDT SAT JUN 30 2012

.SYNOPSIS...
A STRONG UPPER LEVEL RIDGE WILL HOLD OVER THE SOUTHEAST STATES
THROUGH MONDAY...RESULTING IN AN EXTENDED PERIOD OF ABNORMALLY HOT
CONDITIONS OVER THE REGION.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
AS OF 945 PM SATURDAY...

THROUGH TONIGHT: SHOWER AND THUNDERSTORM DEVELOPMENT ALONG THE VA
MOUNTAINS ARE SLOWLY MOVING TOWARD CENTRAL NC. THESE STORMS HAVE HAD
A HARD TIME MAINTAINING THEIR INTENSITY ONCE THEY MOVE OFF THE
HIGHER TERRAIN...HOWEVER THEY HAVE BEEN PROGRESSING FURTHER IN THE
LAST HOUR OR SO. THESE STORMS WILL LIKELY IMPACT AREAS NORTH OF I-40
THROUGH 06Z. TEMPS ARE STILL IN THE UPPER 80S TO LOW 90S ACROSS THE
AREA. GIVEN THE STEEP LOW AND MID LEVEL LAPSE RATES AND CAPE VALUES
IN EXCESS OF 2000 J/KG THESE STORMS ARE LIKELY TO CONTINUE THROUGH
AT LEAST MIDNIGHT DESPITE SOME NOCTURNAL STABILIZATION. BOTH THE NAM
AND GFS DEPICT A DISTURBANCE ON THE PV15 ANALYSIS...WHICH COULD
SUPPORT STORMS LASTING A BIT LONGER. SOME OF THESE STORMS COULD BE
STRONG...WITH THE POSSIBILITY OF A FEW BECOMING SEVERE. OTHERWISE...
OVERNIGHT LOWS ARE EXPECTED TO BE IN THE LOW 70S NORTH TO MID 70S
SOUTH. HOWEVER...IF WE DO NOT SEE RAIN ACROSS THE NORTH...LOW TEMPS
COULD BE A CATEGORY HIGHER THAN EXPECTED. SOME OF THE MORE RURAL
LOCATIONS THAT DO NOT RECEIVE PRECIP MAY SEE LOWS IN THE MID TO
UPPER 70S. THE EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH
SUNDAY.  -KC

FOR SUNDAY/SUNDAY NIGHT: THE MID LEVEL RIDGE WILL REMAIN CENTERED
OVER GA/SC DURING THE DAY WITH THE LEE TROUGH HOLDING OVER THE WRN
PIEDMONT. THE SYNOPTIC FRONT SHOULD STILL BE TO OUR NORTH BUT
EXPECTED TO EASE SOUTHWARD THROUGH THE MIDATLANTIC REGION LATE...
DRIVEN BY SHORTWAVE ENERGY DROPPING INTO THE MEAN TROUGH OVER ERN
CANADA AND THE NORTHEAST STATES RESULTING IN A SLIGHT DEEPENING OF
THE TROUGH AND DROP IN HEIGHTS OF A DOZEN OR SO METERS ALOFT OVER NC
AS THE WESTERLIES GET NUDGED SOUTHWARD TOWARD THE VA/NC BORDER. THE
CONTINUED WARM TEMPS COUPLED WITH AN UPWARD TREND IN SURFACE DEW
POINT AS WELL AS COLUMN PRECIP WATER WILL GENERATE AT LEAST MODERATE
IF NOT STRONG INSTABILITY SUNDAY AFTERNOON THROUGH EVENING. THE
INCREASING WNW MID LEVEL FLOW AND RISING DEEP LAYER SHEAR (TO 25-30
KTS 0-6 KM) SETS THE STAGE FOR CONVECTIVE DEVELOPMENT OVER THE
MOUNTAINS LATE... SPREADING EASTWARD THROUGH THE EVENING. BUT THE
MODELS CONTINUE TO DISAGREE ON TIMING AND PLACEMENT OF THE GREATEST
STORM COVERAGE WITH THE NAM BRINGING STORMS OFF THE MOUNTAINS BY
EARLY AFTERNOON WHILE THE GFS FAVORS AN EVENING TO NIGHTTIME EVENT.
SREF PROBABILITIES OF PRECIP AND SIGNIFICANT SEVERE PARAMETERS SEEM
TO SUPPORT NEITHER OPERATIONAL MODEL... SUGGESTING A FAVORED TIME
FRAME OF 21Z-06Z FOCUSED ON AREAS EAST OF RALEIGH. WILL INCREASE
POPS AND FOCUS TIMING ON THIS LATE AFTERNOON THROUGH EVENING
RANGE... BUT PEOPLE ARE URGED TO KEEP A CLOSE EYE ON THE LATEST
CONDITIONS TOMORROW... PARTICULARLY IF OUTDOOR PLANS ARE INVOLVED.
WITH THE INSTABILITY COMBINING WITH A FAIRLY POTENT CONTRIBUTION
FROM DYNAMIC FORCING IN THE FORM OF MID LEVEL DPVA AND UPPER
DIVERGENCE ASSOCIATED WITH STRENGTHENING UPPER WINDS JUST TO OUR
NORTH... WE'LL HAVE A RISK OF STRONG TO SEVERE STORMS... WITH
DAMAGING WIND AS THE PRIMARY THREAT AND HAIL AS THE LESSER THREAT.
WHILE TEMPS SUNDAY MAY TOP OUT SLIGHTLY LOWER THAN FRIDAY OR TODAY
(AND THIS WILL DEPEND A GREAT DEAL ON CONVECTION TIMING AND ANY
POSSIBLE CONVECTIVE DEBRIS CLOUDS)... WE SHOULD SEE SLIGHTLY HIGHER
DEW POINTS... WHICH SHOULD MAKE ANY DROP IN HEAT INDEX VALUES NEARLY
NEGLIGIBLE. SINCE SUCCESSIVE DAYS OF THIS KIND OF HEAT WITH SCANT
LITTLE RELIEF AT NIGHT HAVE BEEN SHOWN TO EXACERBATE THE RISKS OF
HEAT-RELATED ILLNESSES... HAVE OPTED TO HOLD THE EXCESSIVE HEAT
WARNING IN PLACE THROUGH SUNDAY... AS THE LIKELY SMALL SLIP IN
DAYTIME HIGHS WILL DO LITTLE TO AMELIORATE THE ADVERSE IMPACTS OF
THIS HEAT WAVE. HAVE OPTED TO HOLD THE EXISTING HEAT WARNING IN
PLACE AS IS... AS WE DO NOT WANT FOLKS TO BECOME COMPLACENT... BUT
LATER SHIFTS MAY BE ABLE TO DOWNGRADE IT TO AN ADVISORY IF WE END UP
SEEING MORE CLOUDS AND/OR A COOLER TREND TO TEMPS. HIGHS 99-104 AND
LOWS 69-76. -GIH

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 250 PM SATURDAY...

MIND-UPPER ANTI-CYCLONE TAKES A POSITION OVER THE DEEP SOUTH AND
EXTENDS NORTH INTO THE OH VALLEY. THIS WILL RESULT IN A NW FLOW
ALOFT OVER CENTRAL NC. THIS SUGGEST THAT THE CURRENT HEAT WAVE WILL
SLOWLY ABATE AND THAT CENTRAL NC SHOULD SEE SLIGHTLY BETTER CHANCES
FOR SCATTERED CONVECTION.

LOW LEVEL THICKNESSES MONDAY STILL A GOOD 20-25M ABOVE
NORMAL...SUPPORTIVE OF MAX TEMPS IN VICINITY OF THE CENTURY MARK.
SLIGHTLY HIGHER SURFACE DEWPOINTS YIELD HEAT INDICES NEAR 105
DEGREES NW AND 107-110 IN THE EAST-SE. SINCE THIS WILL BE THE FOURTH
CONSECUTIVE DAY OF ABNORMALLY HOT CONDITIONS...WILL GO WITH AN
EXCESSIVE HEAT WATCH FOR MONDAY. PREFER WATCH OVER EXTENSION OF
CURRENT WARNING AS THERE IS THE POSSIBILITY OF ENOUGH CONVECTIVE
CLOUD DEBRIS TO HANG AROUND MONDAY TO LIMIT INSOLATION AT TIMES.
ALSO...POSSIBILITY OF ISOLATED-SCATTERED CONVECTION TO INITIATE
SOONER THAN LATE AFTERNOON (THOUGH TIMING OF PERTURBATIONS IN NW
FLOW SUSPECT THIS FAR OUT).

TUESDAY INTO TUESDAY NIGHT...AIR MASS WILL REMAIN QUITE WARM AND
UNSTABLE WITH INCREASINGLY MOST AIR ALOFT. THIS SHOULD SUPPORT
DEVELOPMENT OF SCATTERED CONVECTION ESPECIALLY IN THE EAST IN THE
VICINITY OF A STALLED SURFACE TROUGH WHERE LOW LEVEL MOISTURE
CONVERGENCE SHOULD BE MAXIMIZED. WILL LIMIT POPS TO 30 PERCENT BUT
COULD BE PERSUADED TO RAISE POPS ANOTHER 10-20 PERCENT IN LATER
FORECAST ISSUANCE IF A TRIGGER MECHANISM CAN BE IDENTIFIED ALOFT.
THICKNESSES A TAD LOWER SUGGESTING MAX TEMPS MAINLY IN THE 95-99
DEGREE RANGE.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 250 PM SATURDAY...

MEDIUM RANGE MODEL GUIDANCE HAS COME INTO BETTER CONSENSUS OVER THE
SE U.S. (MAINLY THE GFS HAS TRENDED TOWARD A SOLUTION MORE LIKE THE
ECMWF) WITH A WEAKER/BAGGIER UPPER LEVEL TROUGH DRIFTING INTO THEN
WEAKENING/DISSIPATING  OVER OUR REGION THROUGH THE REMAINDER OF THE
WORK WEEK. THIS SYSTEM INTERACTING WITH AVAILABLE LOW LEVEL
INSTABILITY SUPPLIED BY STRONG INSOLATION SHOULD TRIGGER A 1:4 TO
1:3 THREAT OF A T-STORM WEDNESDAY AND THURSDAY. MODEL GUIDANCE HINTS
AT UPPER RIDGE BUILDING GRADUALLY EASTWARD FROM THE MID MS-LOWER OH
VALLEY BY THE END OF THE WEEK. SUBSIDENCE ALOFT ASSOCIATED WITH THE
BUILDING RIDGE AXIS MAY LIMIT CONVECTIVE COVERAGE FRIDAY INTO
SATURDAY.

TEMPS WILL REMAIN ABOVE NORMAL THROUGH MOST OF THE WEEK AS GFS
SUGGEST THICKNESSES 5-10M HIGHER THAN NORMAL. THIS SUGGEST AFTERNOON
TEMPS GRADUALLY BACKING OFF EACH DAY WITH MID 90S ANTICIPATED
WED-THU AND LOW-MID 90S FRIDAY-SATURDAY.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
AS OF 740 PM SATURDAY...

VFR CONDITIONS ARE GENERALLY EXPECTED TO CONTINUE FOR THE 24 HOUR
TAF PERIOD. HOWEVER... WE MAY SEE SOME OF THE SHOWER AND
THUNDERSTORM ACTIVITY CURRENTLY ACROSS THE HIGHER TERRAIN MOVE INTO
THE NORTHERN PIEDMONT. ANY OF THESE SHOWERS AND STORMS THAT DO MOVE
INTO OUR AREA WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND
HEAVY RAIN (SUB VFR CONDITIONS)... WITH SOME WIND GUSTS IN EXCESS OF
50 KTS POSSIBLE. CONFIDENCE OF THIS ACTIVITY MAKING IT INTO AT LEAST
NORTHERN PORTIONS OF THE AREA IS STILL LOW TO MEDIUM. THUS... HAVE
ONLY INCLUDED A TEMPO FOR SHOWERS AND WIND GUST TO 25 KTS AT
KINT/KGSO... WHERE WE WILL HAVE THE BEST CHANCE OF SEEING THE
CONVECTION MOVE INTO OUR AREA. IF THE ACTIVITY IS ABLE TO BECOME
BETTER ORGANIZED THEN A LINE OF SHOWERS AND STORMS PRODUCING STRONG
TO DAMAGING WINDS WILL BE POSSIBLE AT ALL CENTRAL NC TAF SITES THIS
EVENING INTO THE EARLY MORNING HOURS OF SUNDAY.

VFR CONDITIONS ARE GENERALLY EXPECTED ON SUNDAY INTO SUNDAY
AFTERNOON. HOWEVER... CHANCES FOR SHOWERS AND STORMS ARE EXPECTED TO
INCREASE LATE IN THE DAY. FOR NOW HAVE LEFT OUT MENTION OF ANY
SHOWERS OR STORMS... GIVEN OVERALL CONFIDENCE IN OCCURRENCE AND
RESULTANT COVERAGE. ANY STORMS THAT DO DEVELOP WILL HAVE THE
POTENTIAL TO PRODUCE HEAVY RAIN AND GUSTY WINDS OF OVER 50 MPH.

LOOKING BEYOND SUNDAY AFTERNOON/EARLY EVENING... THE RISK OF STORMS
WILL CONTINUE THROUGH SUNDAY EVENING... ESPECIALLY AT RDU/RWI/FAY.
STRONG GUSTY WINDS OVER 50 MPH IN AND NEAR STORMS ARE POSSIBLE.
OTHERWISE... CONFIDENCE IS HIGH THAT VFR CONDITIONS WILL DOMINATE
AREAWIDE THROUGH THURSDAY OUTSIDE OF ANY MAINLY AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS.

&&

.CLIMATE...
DAILY RECORD HIGHS AND YEAR THE RECORD WAS LAST SET:

JULY 1 (SUNDAY)--
RDU: 99 (2005)
GSO: 98 (1954)
FAY: 104 (1959)

JULY 2 (MONDAY)--
RDU: 101 (1954)
GSO: 98 (1954)
FAY: 106 (1931)

ALL TIME RECORD HIGHS:

RDU: 105 DEGREES (6/29/2012, 8/21/2007, 8/18/1988, 7/23/1952)

GSO: 104 DEGREES (7/27/1914, 6/12/1914, 6/12/1912)

FAY: 107 DEGREES (8/9/2007, 7/22/1932)

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 11 PM EDT SUNDAY FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.
EXCESSIVE HEAT WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
NCZ007>011-024>028-040>043-O73>078-083>086-088-089.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...KC/HARTFIELD
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...BSD/HARTFIELD
Hazardous weather outlook, Jun 30, 5:26 PM EDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
526 PM EDT SAT JUN 30 2012

NCZ007>011-024>028-040-041-043-011300-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-WILSON-
526 PM EDT SAT JUN 30 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT SUNDAY...
...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

A FEW STORMS ARE EXPECTED FROM EARLY EVENING THROUGH THE MIDNIGHT
HOUR MAINLY ALONG AND NORTH AND NORTHEAST OF THE INTERSTATE 40
CORRIDOR. SUDDEN SEVERE DAMAGING WIND GUSTS OVER 60 MPH ARE
POSSIBLE... AND THESE WINDS MAY OCCUR WELL AHEAD OF ANY RAIN. THE
GREATEST RISK OF STRONG TO SEVERE WINDS WILL BE FROM 7 PM TO 2 AM.
ISOLATED HAIL IS ALSO POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   EXCESSIVE HEAT WATCH.

IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE DURING THE LATE AFTERNOON AND
EVENING HOURS SUNDAY AND MONDAY. ANY STORMS THAT DEVELOP WILL
HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF
DAMAGING WINDS.

NCZ042-073>078-083>086-088-089-011300-
JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
526 PM EDT SAT JUN 30 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT SUNDAY...
...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   EXCESSIVE HEAT WATCH.

IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE DURING THE LATE AFTERNOON AND
EVENING HOURS SUNDAY AND MONDAY. ANY STORMS THAT DEVELOP WILL
HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF
DAMAGING WINDS.

NCZ021>023-038-039-011300-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
526 PM EDT SAT JUN 30 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

A FEW STORMS ARE EXPECTED FROM EARLY EVENING THROUGH THE MIDNIGHT
HOUR MAINLY ALONG AND NORTH AND NORTHEAST OF THE INTERSTATE 40
CORRIDOR. SUDDEN SEVERE DAMAGING WIND GUSTS OVER 60 MPH ARE
POSSIBLE... AND THESE WINDS MAY OCCUR WELL AHEAD OF ANY RAIN. THE
GREATEST RISK OF STRONG TO SEVERE WINDS WILL BE FROM 6 PM TO 1 AM.
ISOLATED HAIL IS ALSO POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE DURING THE LATE AFTERNOON AND
EVENING HOURS SUNDAY AND MONDAY. ANY STORMS THAT DEVELOP WILL
HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF
DAMAGING WINDS.

In the hours before

Special weather statement, Jun 30, 9:31 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
931 PM EDT SAT JUN 30 2012

NCZ022-010230-
GUILFORD-
931 PM EDT SAT JUN 30 2012

...A STRONG THUNDERSTORM WILL CAUSE GUSTY WINDS OVER NORTHERN
GUILFORD COUNTY THROUGH 1030 PM EDT...

AT 928 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM
BETWEEN PINE HALL AND BELEWS CREEK...MOVING EAST AT 30 MPH.  STRONG
WINDS FROM THIS STORM WILL BE POSSIBLE ACROSS THE NORTHERN AREAS OF
GUILFORD COUNTY.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...STOKESDALE...
SUMMERFIELD...LAKE TOWNSEND...MONTICELLO.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3625 7954 3609 7954 3609 7957 3616 8004
      3626 8003
TIME...MOT...LOC 0128Z 279DEG 25KT 3629 8002

22
Special weather statement, Jun 30, 10:29 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1029 PM EDT SAT JUN 30 2012

NCZ022-023-010315-
ALAMANCE-GUILFORD-
1029 PM EDT SAT JUN 30 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHEAST GUILFORD AND
ALAMANCE COUNTIES THROUGH 1115 PM EDT...

AT 1028 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 9 MILES
NORTH OF MONTICELLO...OR ABOUT OVER REIDSVILLE...MOVING SOUTHEAST AT
25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MONTICELLO...
ALTAMAHAW...GLEN RAVEN...AND...UNION RIDGE.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3625 7926 3617 7926 3595 7943 3625 7977
TIME...MOT...LOC 0228Z 305DEG 21KT 3631 7970

77
Special weather statement, Jun 30, 10:41 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1041 PM EDT SAT JUN 30 2012

NCZ007-008-025-010345-
DURHAM-GRANVILLE-PERSON-
1041 PM EDT SAT JUN 30 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS PERSON...GRANVILLE AND
DURHAM COUNTIES THROUGH 1145 PM EDT...

AT 1041 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR
ROXBORO...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SURL...SURL...MORIAH...
BEREA...STEM...OXFORD.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3637 7851 3607 7882 3620 7896 3621 7895
      3624 7895 3624 7901 3634 7912 3646 7892
TIME...MOT...LOC 0241Z 293DEG 21KT 3637 7894

22

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 9:31 PM EDTSpecial Weather StatementRAHGuilford59 min
Jun 30, 10:29 PM EDTSpecial Weather StatementRAHAlamance46 min
Jun 30, 10:41 PM EDTSpecial Weather StatementRAHGranville, Person64 min
Jun 30, 11:40 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Orange32 min
Jul 1, 1:10 AM EDTSpecial Weather StatementRAHFranklin, Nash, Vance, Warren65 min
Jul 1, 1:30 AM EDTSpecial Weather StatementRAHStanly60 min
Jul 1, 2:55 AM EDTSpecial Weather StatementRAHWarren50 min
Jul 1, 4:00 AM EDTSpecial Weather StatementRAHGranville, Person60 min
Jul 1, 4:06 AM EDTSpecial Weather StatementRAHHalifax54 min
Jul 1, 4:30 AM EDTSpecial Weather StatementRAHVance45 min
Jul 1, 5:07 AM EDTSpecial Weather StatementRAHNash53 min
Jul 1, 7:16 AM EDTSpecial Weather StatementRAHWarren74 min
Jul 1, 11:03 AM EDTSpecial Weather StatementRAHForsyth3 hr
Jul 1, 12:30 PM EDTSpecial Weather StatementRAHForsyth, Guilford60 min
Jul 1, 12:52 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford38 min
Jul 1, 1:41 PM EDTSevere Thunderstorm WarningRAHAlamance, Durham, Granville, Guilford, Orange, Person and 1 more64 min
Jul 1, 2:12 PM EDTSpecial Weather StatementRAHRichmond48 min
Jul 1, 2:15 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond45 min
Jul 1, 2:20 PM EDTSpecial Weather StatementRAHChatham, Lee, Orange, Wake55 min
Jul 1, 2:31 PM EDTSpecial Weather StatementRAHHarnett44 min
Jul 1, 2:33 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Vance, Wake, Warren72 min
Jul 1, 2:37 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Wake21 min
Jul 1, 2:47 PM EDTSpecial Weather StatementRAHCumberland, Sampson58 min
Jul 1, 2:54 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke66 min
Jul 1, 2:59 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond, Scotland61 min
Jul 1, 3:03 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake, Wilson57 min
Jul 1, 3:16 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Nash, Wilson74 min
Jul 1, 3:27 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson78 min
Jul 1, 3:44 PM EDTFlash Flood WarningRAHCumberland, Hoke, Sampson2 hr
Jul 1, 3:48 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne, Wilson57 min
Jul 1, 3:55 PM EDTSevere Thunderstorm WarningRAHHoke35 min
Jul 1, 4:10 PM EDTAreal Flood AdvisoryRAHEdgecombe66 min
Jul 1, 4:24 PM EDTTornado WarningRAHSampson12 min
Jul 1, 4:42 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke, Sampson66 min
Jul 1, 4:59 PM EDTHeat AdvisoryRAHAnson, Chatham, Cumberland, Durham, Edgecombe, Franklin and 18 more22 hr
Jul 1, 6:37 PM EDTSevere Thunderstorm WarningRAHAnson, Stanly68 min
Jul 1, 7:48 PM EDTSpecial Weather StatementRAHAnson, Richmond, Scotland87 min
Jul 1, 7:52 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond38 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.